Home » Frequently asked Questions on Health » What are the side effects of asthma inhalers on infants?

What are the side effects of asthma inhalers on infants?

Q: My 18 months old son was diagnosed with childhood asthma. We are giving him budicort 100 inhaler containing corticosteroids for the last four months (two puffs twice daily) continuously as a preventive. I am afraid of the steroid and its side effects. Please guide.

A:In general asthma has an inflammatory component best treated with inhaled steroids. This class of medication has some side effects with high doses and that is why the inhaled form is often used since only lower doses are delivered to the lungs. Please discuss long term effects of inhaled steroids on your child's metabolism, growth and asthma control with your paediatrician. You should also discuss the possibility of weaning the dose of the inhaled steroids and using inhaled bronchodilators when required for wheezing.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------